Alert archive / Arizona / Flash Flood Warnings in 2025

Flash Flood Warning 14, NWS Tucson, AZ

July 6, 2025Cochise County, Arizona

NWS Tucson, AZ issued this flash flood warning at Jul 6, 2025, 4:16 PM MST for Cochise County, Arizona. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2025, 4:16 PM MST (23:16 UTC)
Expired
Jul 6, 2025, 6:15 PM MST
In force
119 min
Issued by
NWS Tucson, AZ
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Cochise County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 12:00Z, 11.3 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 12:00Z on 2025-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 12:00Z on 2025-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3595 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

310 
WGUS55 KTWC 062316
FFWTWC
AZC003-070115-
/O.NEW.KTWC.FF.W.0014.250706T2316Z-250707T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
416 PM MST Sun Jul 6 2025

The National Weather Service in Tucson has issued a

* Flash Flood Warning for...
  Southwestern Cochise County in southeastern Arizona...

* Until 615 PM MST.

* At 416 PM MST, Doppler radar indicated thunderstorms producing 
  between 0.75 and 1.50 inches of heavy rain across portions of the 
  Huachuca Mountains. An automated rain gage in Hunter Canyon 
  reported 0.91 inches of rain in 30 minutes. Flash flooding is 
  ongoing or expected to begin shortly, especially in Hunter Canyon, 
  Ramsey Canyon, Carr Canyon and Garden Canyon.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar indicated.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Sierra Vista, Hereford, Fort Huachuca, Ramsey Canyon Preserve and 
  Coronado National Memorial.

This includes Route 92 between mile markers 326 and 336.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3150 11026 3145 11017 3138 11017 3134 11026
      3146 11038 3151 11032

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CWR
2 follow-up statements
894 
WGUS75 KTWC 070017
FFSTWC

Flash Flood Statement
National Weather Service Tucson AZ
517 PM MST Sun Jul 6 2025

AZC003-070115-
/O.CON.KTWC.FF.W.0014.000000T0000Z-250707T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cochise AZ-
517 PM MST Sun Jul 6 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MST THIS 
EVENING FOR SOUTHWESTERN COCHISE COUNTY...

At 517 PM MST, Doppler radar indicated thunderstorms had produced 
heavy rain across the warned area. Between 0.5 and 1.5 inches of 
rain have fallen. Flash flooding is ongoing.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar indicated.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Sierra Vista, Hereford, Fort Huachuca, Ramsey Canyon Preserve and 
  Coronado National Memorial.

This includes Route 92 between mile markers 326 and 336.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3151 11032 3146 11038 3134 11026 3138 11017
      3145 11017 3150 11026

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

GLZ
985 
WGUS75 KTWC 070113
FFSTWC

Flash Flood Statement
National Weather Service Tucson AZ
613 PM MST Sun Jul 6 2025

AZC003-070123-
/O.EXP.KTWC.FF.W.0014.000000T0000Z-250707T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cochise AZ-
613 PM MST Sun Jul 6 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 615 PM MST THIS EVENING FOR 
SOUTHWESTERN COCHISE COUNTY...

Flash flooding is no longer expected to pose a threat. Please 
continue to heed remaining road closures.

&&

LAT...LON 3151 11032 3146 11038 3134 11026 3138 11017
      3145 11017 3150 11026

$$

CWR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 1:07 PM MST, 3 hours 9 minutes earlier.

Area forecast discussion, Jul 6, 1:07 PM MST, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
107 PM MST Sun Jul 6 2025

.SYNOPSIS...Expect isolated to scattered storm coverage today
focused on locales generally south and southeast of Tucson. The
main hazard from the storms today will be their capability to
produce strong gusty outflow winds. Otherwise, temperatures will
be above normal this week with the potential for extreme heat to
return to Southeast Arizona by the middle of the week.

&&

.DISCUSSION...A slow start to storm development today across
Southeast Arizona as the latest satellite imagery indicated
mostly sunny skies across the forecast area with a few buildups
over the higher terrain. The upper pattern is defined by an upper
high extending across Sonora Mexico into southern New Mexico. The
500 mb high center shifts ever-so-sligtly into western Sonora
this afternoon, resulting in a very weak diffluent flow across
Santa Cruz and Cochise counties this afternoon. This very subtle
shift this time of year is one of the factors that help initiate
and assist convection. The deeper moisture that was in place
yesterday has shifted west, with the latest GOES TPW imagery
indicating 1.25-1.40 inches across western Pima county, around
1.00-1.25 inches near the Tucson Metro Area, and lower values of
0.95-1.05 inch across Cochise/Graham and Greenlee counties. This
matches up with the 06/18Z KTWC upper air sounding that indicated
a PWAT of 1.24 inches.

Given the lower atmospheric moisture, the 06/12Z HREF members are
suggesting the majority of the storms today will be across Santa
Cruz into Cochise county with a 10-30% chance for 3-hr ensemble
probability matched mean values (40-km neighborhood probability)
exceeding an inch confined to Santa Cruz/SW half of Cochise
counties. The drier air does bring back the potential for
evaporating downdrafts resulting in strong outflow winds with
around a 50 percent chance that outflows will exceed 30kts this
afternoon across the same area. The 06/18Z sounding was not very
excited about strong storms today with a very pronounced warm
layer AOA 550 mb choking off the tops of the storms. I have backed
off of the high-scattered pops given with the NBM this afternoon,
pairing them back to isolated with low-end scattered along the
International Border.

As mentioned in the previous forecast discussion...the main theme
this week will be an expanding strong ridge of high pressure aloft
over the state resulting in very hot, near record high temperatures
mid-week and a low grade monsoon pattern. The high centers continue
to drift north the next few days, resulting in stacked mid and
high level highs Wednesday. Not much variation in 06/19Z NBM
ensemble members Wednesday with only a 1 degree variation (110-111
degrees) between the 25th-75th percentile at KTUS. The overall
probability of exceeding 110 degrees at KTUS is 6% Tuesday, 77%
Wednesday and back down to a 19% Thursday. Solid confidence in the
Extreme Heat Watch in effect for Pima, SE Pinal and Graham
counties Wednesday so we decided to upgrade it to an Extreme Heat
Warning.

We will see the upper high shift the second half of the week into
the weekend resulting in a general uptick in thunderstorm coverage,
especially across the eastern half of our forecast area. The 500
mb high center is now progged to shift into southern California by
Saturday and sit there for a while. This location will allow for
a more diffluent upper flow across the eastern zones driving
storms that develop in the Whites and along the AZ/NM border SSW
into northern Sonora. Its not a favored location for the more
active rim-shot pattern for storms to drive SW into Tucson, but I
suspect that large day-to-day thunderstorm complexes will develop
in Sonora, reinforcing the surface moisture back into Southeast
Arizona with their outflows and eventually having a hand in
nudging the upper high centers back toward northern Arizona.

Until then, expect a low-grade Monsoon pattern to persist with
afternoon high-temperatures moving into the very hot/record high
temperature range Wednesday.

&&

.AVIATION...Valid through 08/00Z. SKC to FEW 10-12k ft AGL thru
06/19Z then SCT-BKN 7-12k ft AGL with ISOLD-SCT -SHRA/-TSRA mainly
S/SE of KTUS thru 07/04Z with CIGS BKN 5-8k ft AGL and gusty
outflow winds up to 45 kts. Skies will then become SKC-FEW 12-15k
ft AGL overnight, then SCT-BKN 7-12k ft AGL again Monday afternoon.
Surface winds generally WLY 8-13 kts, becoming SLY less than 10
kts overnight. Aviation discussion not updated for TAF amendments.

&&

.FIRE WEATHER...Although Southeast Arizona will be experiencing a
low-grade monsoon pattern the first half of the week, isolated to
low-end scattered thunderstorm coverage is expected to the south
and southeast of Tucson for the next several days. The main threat
for storms will be the potential for strong gusty and erratic
outflow winds. Otherwise, an eventual uptick in monsoon activity
is possible the second half of the week into next weekend as the
upper high shifts to a more favorable location aloft. Temperatures
will be above normal this week with hottest temperatures mid-week.
Winds generally light and under 15 mph with the exception of
gusty and erratic winds up to 35-45 mph near any thunderstorms.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...

Extreme Heat Warning from 10 AM to 8 PM MST Wednesday for
AZZ501-502-504>506-509.

&&

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 5:52 PM MSTAreal Flood AdvisoryTWCPima113 min
Jul 6, 2:47 AM MSTExtreme Heat WatchTWCGraham, Greenlee, Pima, Pinal10 hr
Jul 6, 12:24 PM MSTExtreme Heat WarningTWCGraham, Greenlee, Pima, Pinal3 days
Jul 6, 4:01 PM MSTAreal Flood AdvisoryTWCCochise119 min
Jul 6, 4:14 PM MSTAreal Flood AdvisoryTWCSanta Cruz2 hr

Nearby

Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.